Nursing Process: Assessment
A post-stroke patient is going home on oral Coumadin (warfarin). During discharge teaching, which statement by
the patient reflects an understanding of the effects of this medication?
“I will stop taking this medicine if I notice any bruising.”
“I will not eat spinach while I’m taking this medicine.”
“It will be OK for me to eat anything.”
“I’ll check my blood pressure frequently while taking this medication.”
: Bruising is a common side effect, and the drug should not be stopped unless by prescriber order.
: Warfarin is a vitamin K antagonist. Green, leafy vegetables contain vitamin K and will therefore
interfere with the therapeutic effects of the drug.
: Fatty foods interfere with warfarin therapy.
: This medication does not affect the blood pressure.
Client Need Sub:
Nursing Process: Evaluation
The nurse is teaching a wellness class and is discussing the warning signs of stroke. A patient asks, “What is the
most important thing for me to remember?” Which is an appropriate response by the nurse?